FrontalCortex, Inc. is a non-profit corporation dedicated to neurology education.

Adverse effects of AEDs 10

Topic: Pharmacology

Created on Saturday, December 8 2007 by jdmiles

Last modified on Saturday, December 8 2007.

Which of the following is a hallmark side effect of topiramate?

 
        A) Weight gain
 
        B) Anorexia
 
        C) Hepatotoxicity
 
        D) Emotional changes
 
        E) Hepatoxicity
 

 


Back to the question = Go back to the top of the page.
See another question like this one = Reload a different version of this question ().
Click here for a random question = Load a random question from the database.
Clone this question = Use this question as a template to create a totally NEW question.
Rate this question = Enter detailed rating for this question!
Average user rating for this question = 4 = How users like you have rated this question.
This question was created on December 08, 2007 by jdmiles.
This question was last modified on December 08, 2007.

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

ANSWERS AND EXPLANATIONS




A) weight gain

This answer is incorrect.


Weight gain is a hallmark side effect of gabapentin and valproate, but is less characteristic of topiramate.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




B) anorexia

This answer is correct.


Side effects of topiramate include renal calculi, anorexia, impaired cognition, weight loss, and paresthesias.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




C) hepatotoxicity

This answer is incorrect.


Hepatotoxicity is a hallmark side effect of valproate, but is less characteristic of topiramate.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




D) emotional changes

This answer is incorrect.


Emotional changes is a hallmark side effect of tiagabine, but is less characteristic of topiramate.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

 

 

 

 

 




E) hepatoxicity

This answer is incorrect.


Hepatoxicity is a hallmark side effect of felbamate, but is less characteristic of topiramate.  (See References)

Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

 

 

 

References:

1. Greenwood, R.S. (2000). "Adverse effects of antiepileptic drugs." Epilepsia, 41 Suppl 2 S42-52. (PMID:10885739)
Back to the questionSee another question like this oneClick here for a random questionClone this question Rate this questionAverage user rating for this question = 4
Please log in if you want to rate questions.

 

FrontalCortex.com -- Neurology Review Questions -- Neurology Boards -- Board Review -- Residency Inservice Training Exam -- RITE Exam Review
pharmacology
Adverse effects of AEDs 10
Question ID: 12080710
Question written by J. Douglas Miles, (C) 2006-2009, all rights reserved.
Created: 12/08/2007
Modified: 12/08/2007
Estimated Permutations: 12285000

User Comments About This Question:

0 user entries
Please log in if you'd like to add a comment.